MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH 11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.025.040
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent a surgery.During the surgery, the drill bit interfered with the nail.The surgeon drilled a pilot hole with a k-wire, and he could drill and insert a screw.The surgeon didn't know concrete malfunction of the devices.It was not reported how the surgery was completed.The surgical delay was unknown.Concomitant devices reported: connect-scr-cann f/pfn+pfna (part# 357.029, lot# 2223477, quantity#.This complaint involves seven (7) devices.This is report 3 of 7 for (b)(4).
 
Event or Problem Description
Patient's outcome is reported as stable.Concomitant devices reported: connect-scr-cann f/pfn+pfna (part# 357.029, lot# 2223477, quantity# 1); insert-handle radioluc f/pfna (part # 03.010.405, lot # 7595885, quantity 1),aim-arm 125° f/pfna blade (part # 03.010.406, lot # 03.010.406, quantity 1), drill bit ø4.2 calibr l340 3flute f/03.0 (part # 03.010.061, lot # l810568, quantity 1), drillsl 8/4.2 f/03.010.063 (part # 03.010.065, lot # l491756, quantity 1), trocar ø4.2 f/03.010.065 (part # 03.010.070, lot # l674743, quantity 1), unk - nails (part # unknown, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the received instruments has shown that no significant traces of use are present only the cutting edges of the drill bit are worn.By the evidence that the cutting edges of the drill bit are worn, we can conclude that the damage is a result of that the drill bit interfered with the nail as reported.Functional test: a functional test with the returned instruments was performed.Another nail (demo - nail) was available to reproduce the complained issue.The complained malfunction of "the drill bit interfered with the nail" could not be replicated.The returned instruments passed the functional test successfully.The drill sleeve and as well the drill bit met the nail hole as intended.No interfering could be detected.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.Dimensional inspection: as this investigation is focused in the functional issue and this was covered through the functional test performed.Therefore, no measurements of the features are required.Summary: the complaint is rated as unconfirmed for these instruments because that there is no allegation against of these devices.The returned instruments passed the functional test successfully.The drill sleeve and as well the drill bit met the nail hole as intended.No interfering could be detected.Unfortunately, we are not able to determine the exact cause of this complaint.Based on our investigations, we only can assume that possibly an insufficient connection, or that the mounted construct encountered unintended torsional forces, such as excessive force application during insertion, which finally caused the malposition of the insert handle / aiming arm.In this relation we would like to mention following important statement of the pfna surgical technique ¿dsem-trm-0714-0120-3_lr.¿: - carefully insert the pfna manually using slight bidirectional turns of the insertion handle as far as possible into the femoral opening.If the pfna cannot be inserted, select a smaller size pfna diameter or ream the medullary cavity to a diameter that is at least 1 mm larger than that of the selected nail.- always ensure that the connection between pfna, insertion handle and aiming arm is good, otherwise drilling for distal locking may damage the pfna.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.025.040, lot: l561859, manufacturing site: hägendorf, release to warehouse date: 28.Sep.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9904362
Report Number8030965-2020-02432
Device Sequence Number16307291
Product Code LXH
UDI-Device Identifier07611819865730
UDI-Public(01)07611819865730
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.025.040
Device Lot NumberL561859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 125° F/PFNA BLADE; AIM-ARM 125° F/PFNA BLADE; CONNECT-SCR-CANN F/PFN+PFNA; CONNECT-SCR-CANN F/PFN+PFNA; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/03.0; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/03.0; DRILLSL 8/4.2 F/03.010.063; DRILLSL 8/4.2 F/03.010.063; INSERT-HANDLE RADIOLUC F/PFNA; INSERT-HANDLE RADIOLUC F/PFNA; PROTECT SLEEVE 11/8 L188; TROCAR Ø4.2 F/03.010.065; TROCAR Ø4.2 F/03.010.065; UNK - NAILS; UNK - NAILS